Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 20, 2021, 6:33 PM CDT for Starr County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 6:33 PM CDT (23:33 UTC)
- Expired
- Jul 20, 2021, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 119 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WWUS84 KBRO 202333
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
633 PM CDT Tue Jul 20 2021
TXZ252-253-210000-
Southern Hidalgo TX-Starr TX-
633 PM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES UNTIL 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sullivan City, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Los Ebanos, La Grulla,
Narciso G. Cavazos Elementary School, Abram-Perezville, Cesar Chavez
Middle School and Doffing.
LAT...LON 2620 9844 2623 9845 2622 9848 2620 9848
2625 9856 2624 9855 2622 9856 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
2626 9868 2627 9872 2628 9870 2629 9871
2639 9867 2626 9832 2616 9837 2616 9839
TIME...MOT...LOC 2332Z 291DEG 16KT 2632 9858
$$
BAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:48 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 2:48 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 248 PM CDT Tue Jul 20 2021 .SHORT TERM (Now through Wednesday Night): Chances of rain and thunderstorms will return through the short term. A 500 mb trough over deep south Texas with a closed low over central and eastern Texas will allow for scattered showers and thunderstorms to develop this afternoon and evening into Wednesday. PWATs are forecasted to be well over 2 inches, especially across the Lower Valley through the period. This will lead to possible heavy rainfall in the area, and WPC continues to keep the region in their marginal risk of excessive rainfall for Wednesday. Temperatures will remain generally in the 70s overnight tonight and Wednesday night while Wednesday highs will rise into the low 90s. .LONG TERM (Thursday through Tuesday): 500mb low/inverted trough across northwest Texas Thursday will continued to provide unsettled weather across portions of deep south Texas early Thursday before a 500mb ridge across the eastern Gulf of Mexico shifts westward across the western Gulf of Mexico on Friday. Drier air will filter into the area Thurs night into Friday as subsidence increases across south Texas. Hot and dry conditions will return across the Rio Grande Valley and northern ranchlands through the weekend into early next week as an upper level ridge develops across the south-central United States Saturday and moves little through the rest of the forecast period. && .MARINE (Now through Wednesday Night): Generally favorable marine conditions are expected across the lower Texas waters through the period thanks to a weak pressure gradient. With this said, shower and thunderstorm activity though Wednesday night could lead to brief elevated seas and increased winds. Thursday through Sunday...Light to moderate south to southeast winds will prevail across the coastal waters Thursday with surface high pressure across the eastern Gulf of Mexico. The pressure gradient will increase slightly across the western Gulf of Mexico on Friday. Moderate south to southeast winds will prevail across the coastal waters through the rest of the week into the weekend with SCEC conditions possible across the offshore waters Fri night and Sat night. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 88 78 92 / 40 50 20 50 BROWNSVILLE 78 90 78 93 / 30 50 20 40 HARLINGEN 76 89 77 93 / 40 60 30 50 MCALLEN 77 90 78 95 / 40 60 30 20 RIO GRANDE CITY 76 92 76 99 / 60 60 40 20 SOUTH PADRE ISLAND 80 85 81 88 / 30 50 20 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 68-McGinnis/61-Castillo/63-KC
Hazardous weather outlook, Jul 20, 4:07 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 407 PM CDT Tue Jul 20 2021 TXZ248>257-351-353-212115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 407 PM CDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Scattered showers and thunderstorms are forecast. Heavy rainfall is possible, producing nuisance flooding in low-lying and poorly- draining areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat index values up to 109 degrees are expected during the afternoon hours of Thursday through Monday. Scattered to numerous showers and thunderstorms are forecast for Wednesday and Thursday. Heavy rainfall is possible, producing nuisance flooding in low-lying and poorly-draining areas. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-212115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 407 PM CDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are possible along the Lower Texas Coast Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 20, 5:26 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Brownsville TX 526 PM CDT Tue Jul 20 2021 TXZ255-202300- Inland Cameron TX- 526 PM CDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON COUNTY UNTIL 600 PM CDT... At 525 PM CDT, Doppler radar was tracking a strong thunderstorm over Harlingen Fire Department, or near Harlingen, moving west at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Harlingen, San Benito, Rio Hondo, Palm Valley, Rangerville, Primera, Combes, Doctor Hesiquio Rodriguez Elementary School and Harlingen Arts And Heritage Museum. LAT...LON 2629 9747 2606 9753 2606 9782 2632 9781 TIME...MOT...LOC 2225Z 097DEG 14KT 2621 9767 BA
Special weather statement, Jul 20, 5:38 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
538 PM CDT Tue Jul 20 2021
TXZ250-353-202315-
Brooks TX-Northern Hidalgo TX-
538 PM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIDALGO...
NORTHEASTERN STARR AND SOUTH CENTRAL BROOKS COUNTIES UNTIL 615 PM
CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Coyote Ranch Airport, or 11 miles southwest of Rachal, moving
southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
El Coyote Ranch Airport.
LAT...LON 2684 9812 2666 9818 2672 9835 2678 9832
2678 9835 2687 9827
TIME...MOT...LOC 2238Z 025DEG 8KT 2677 9826
BASpecial weather statement, Jul 20, 5:59 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Brownsville TX 559 PM CDT Tue Jul 20 2021 TXZ250-202330- Brooks TX- 559 PM CDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS COUNTY UNTIL 630 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm over El Coyote Ranch Airport, or near Rachal, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rachal, Encino and El Coyote Ranch Airport. LAT...LON 2685 9830 2698 9821 2696 9799 2680 9810 TIME...MOT...LOC 2259Z 285DEG 8KT 2687 9819 BA
Special weather statement, Jul 20, 6:10 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
610 PM CDT Tue Jul 20 2021
TXZ255-202345-
Inland Cameron TX-
610 PM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMERON COUNTY UNTIL
645 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Paloma Elementary School, or over La Paloma, moving east at 10
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Harlingen, San Benito, Rio Hondo, Los Indios, La Paloma, Rangerville,
Brownsville, La Encantada Elementary School, Landrum and Harlingen
Public Library.
LAT...LON 2599 9763 2600 9762 2601 9765 2602 9764
2602 9767 2603 9766 2603 9769 2602 9769
2604 9771 2602 9771 2603 9773 2602 9773
2602 9774 2603 9776 2605 9777 2603 9778
2604 9780 2621 9774 2616 9752 2596 9760
TIME...MOT...LOC 2310Z 285DEG 8KT 2607 9765
BASpecial weather statement, Jul 20, 6:20 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Brownsville TX 620 PM CDT Tue Jul 20 2021 TXZ252-253-353-210000- Southern Hidalgo TX-Northern Hidalgo TX-Starr TX- 620 PM CDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO AND EASTERN STARR COUNTIES UNTIL 700 PM CDT... At 619 PM CDT, Doppler radar was tracking a strong thunderstorm near Puerto Rico, or 8 miles north of Mccook, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mccook, Alton, Puerto Rico, Sylvia Vela Park, La Homa, Citrus City, La Reforma, West Sharyland, Doctor Americo Paredes Elementary School and Alton Memorial Junior High School. LAT...LON 2639 9869 2671 9845 2671 9810 2626 9832 TIME...MOT...LOC 2319Z 289DEG 16KT 2660 9836 BA
Special weather statement, Jul 20, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
633 PM CDT Tue Jul 20 2021
TXZ252-253-210000-
Southern Hidalgo TX-Starr TX-
633 PM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND SOUTH
CENTRAL STARR COUNTIES UNTIL 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sullivan City, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Los Ebanos, La Grulla,
Narciso G. Cavazos Elementary School, Abram-Perezville, Cesar Chavez
Middle School and Doffing.
LAT...LON 2620 9844 2623 9845 2622 9848 2620 9848
2625 9856 2624 9855 2622 9856 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
2626 9868 2627 9872 2628 9870 2629 9871
2639 9867 2626 9832 2616 9837 2616 9839
TIME...MOT...LOC 2332Z 291DEG 16KT 2632 9858
BAThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:06 PM CDT | Special Weather Statement | BRO | Starr | 24 min |
| Jul 20, 4:34 PM CDT | Special Weather Statement | BRO | Starr | 26 min |
| Jul 20, 4:54 PM CDT | Special Weather Statement | BRO | Starr | 36 min |
| Jul 20, 5:01 PM CDT | Special Weather Statement | BRO | Cameron | 29 min |
| Jul 20, 5:26 PM CDT | Special Weather Statement | BRO | Cameron | 34 min |
| Jul 20, 5:38 PM CDT | Special Weather Statement | BRO | Brooks | 37 min |
| Jul 20, 5:59 PM CDT | Special Weather Statement | BRO | Brooks | 31 min |
| Jul 20, 6:10 PM CDT | Special Weather Statement | BRO | Cameron | 35 min |
| Jul 20, 6:20 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Jul 20, 6:40 PM CDT | Areal Flood Advisory | BRO | Cameron | 58 min |
| Jul 20, 6:44 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.